I,m new to site as well as to ms. diagnoised in Oct, confirmed in Dec, I am confused about which drug to use. they all sound so scary(side effects). from the material i have read over i think copaxone is the one i'm going to go with. what kind of site reaction are you all talking about, I picture this big red irritated lump, that hurts like crap. i think i can handle the rest of the symptoms if they are gone in 15-30 minutes.(at least i hope so). would appreciate any insight. thanks NIna
I also use Copaxone, however I haven't had a recent MRI yet to see what difference it makes....here's hoping for the best!
I am very thankful that it's now pre-mixed, and that there is now a syringe adapter (for those of us who don't have good dexterity,lol).
This is my 2cd time to use it, so please wish me luck, ok? LOL....
HAPPY VALENTINE'S DAY TO YOU!
Hi, my name is Sherry. I've been using copaxone for about a year now. Before that I was using Avonex. I hated that "train wreck" feeling the next day. I was good for nothing. Also Avonex was giving me high liver enzymes. So my choice was limited to Copaxone. I like it, don't care for the site reactions. My question is, has anyone had the reaction of heart racing, b/p going up, etc? I've had this happen 2 1/2 times in 3 months. The 1/2 time, it started and all of a sudden stopped. Called my doctor, never got back to me. I don't want to go on any of the interfeurons, because of my liver. It was a good 4 months off, and a lot of testing before I was normal again. They even tested me for hepatitis. Thought I was drinking, but I don't touch the stuff. Kind of disgusted with the mess. Anyone had anything similar?
I'VE USED COPAXONE FOR SEVERAL YEARS, AND YES, I'VE HAD THE "IMMEDIATE POST INJECTION REACTION" SEVERAL TIMES...IN FACT, THEY WERE SO SEVERE FOR ME, THAT THEY CAUSED RELAPSES, AND MY NEURO CHANGED ME TO BETASERON FOR AWHILE...
I'M NOW BACK TO COPAXONE, AND SO FAR, NO REACTIONS...WHEN I CALLED SS, THEY TOLD ME THAT SOME PPL HAVE A REACTRION LIKE THAT EVERY 2 TO 3 MONTHS, FOR NO APPARENT REASON THAT THEY CAN FIND...
I JUST KEPT TRACK OF THEM, AND REPORTED THEM BOTH TO MY NEURO,AND TO SHARED SOLUTIONS...
LET ME KNOW IF YOU HAVE THEM AGAIN, AND WE CAN "SUFFER" THROUGH THEM TOGETHER,LOL...
Sherry -Sherry wrote:
My question is, has anyone had the reaction of heart racing, b/p going up, etc? I've had this happen 2 1/2 times in 3 months. The 1/2 time, it started and all of a sudden stopped.
I took Copaxone for my first year after diagnosis. The first six months were great, and then I started having the bad post injection stuff.. Just like you mentioned. NOT fun.. The first time it happened, my hubby had 9-1 dialed. It was scary. After the initial heart racing, flushing, etc., went away, then about an hour later I would get the chills so severely that nothing would stop them. I just had to ride them out. With time, they became more frequent, and I eventually stopped taking it.
I called Shared Solutions, and they said that I was kind of a severe case with regards to the reactions (of course, can't do anything in moderation!!)
But with regards to its effectiveness, I didn't have any complaints.
DX - 8/01
I have no atrophy, no black holes and only the same 3 lesions I originally had. I have no lesions at all in my spine, after 14 years with MS. The injection heart palpitations and stuff never happen to me, but I always get itchy lumps. I also have now got indented areas where I put my shots most often, and you can feel a kind of hardish area under the skin.
I am most interested in the every other day regimen, and am grateful to find this site. I find it odd that the company who did the research which showed a slightly better result with every other day dosing applied to the FDA with every day dosing. Why would they do that? I could speculate that money is the reason, but don't know it for sure.
The study I saw on NIH website comparing cop daily, cop every other day, and interferon was really too small to count since the numbers in each group was below 30. If the other study is equally small, then that is the reason. It takes a cohort of 30 to reach any significance in terms of findings because the small number makes it possible for the group you picked to be unique in some way.
This can be understood best if you think of a cohort of 2, one gets treatment and one not. Obviously, no matter how well matched the two are, any findings you have are going to be affected by the unique biology of each. If one gets the flu during your study, what does that do to your numbers? This effect is reduced every time you increase the number of people in your study. The ultimate would be if we treated every single MSer with something and compared them to themsleves as a control group (ie treat for 1 year and not treat for 1 year, blinded and placebo controlled). The numbers you got in such a study would be perfect reflection of efficacy.
You might have noticed that the study on cop and SPMS showed a trend towards improvement but the unexpectedly small number of progression overall made the findings unfortunately insignificant. In other words, the placebo group just did not progress as expected (according to data from other studies on SPMS) so when comparing the cop treated group to them there was no real difference. So study size is a real problem for researchers.
What ai want to know is how big were the studies that Teva sent you? This means everything in terms of whether or not it is a good plan for all of us. Man! I want it to be...
You can see it but it's on the wrong forum. I wanted it to be on the one about every other day dosing! Sorry!
I was very recently diagnosed RR (March 29 …What will forever be known as “WTF” Day) Anyhow I am in the first week of my injections and have some beautiful hot, itchy, and lets not forget tender ant hills on my legs and arms to show for it. I was wondering if anyone had any tips for new users. My biggest side effects from using this med are the reaction at the site of injection and fatigue. (Is the fatigue normal? And should I look out for something else?) Any advice whether pertaining to reaction site coping or something else that might come my way will be welcomed and appreciated. So far I have heard the following any truth to these? Is there anything else we can do limit the reactions?
Itch cream (it works)
Warm vile to body temp before injecting (by placing under arm)
Ice pack before and after injection
Go for walk or run before and after injection
Thanks for Listening.
I have read of a few people having 'arm' issues. The answer is really easy...don't do arms! There are enough sites on your body so you should never have to inject your arms! Personally, I think the thought of having to inject your arms is enough to give anyone the heart palps. I have had my partner inject my arms...once in 18 months. Never again!
You also have to remember to massage the injection site; maybe not until a few hours later, but this will stop scar tissue from developing and hardening the area. You must do this as the next time that site it to be injected, the hardness of the scar tissue only makes it hurt more.
I stopped four days ago, and I still have hives each evening.
Benadryl is the only relief.
Shared Solutions and my DR. said to stop--and both suggested Rebif--
The side effects are daunting--I need to work every day--is this possible if I take Rebif?
I have not made a decision as of yet.
thanks for the input--